Alert archive / Michigan / Small Craft Advisories in 2017
Small Craft Advisory 68, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Aug 5, 2017, 3:53 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2017, 3:53 PM EDT (19:53 UTC)
- Expired
- Aug 5, 2017, 8:08 PM EDT
- In force
- 4 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
179 WHUS73 KAPX 051953 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 353 PM EDT SAT AUG 5 2017 LHZ347-348-060200- /O.CAN.KAPX.GL.W.0017.000000T0000Z-170805T2200Z/ /O.NEW.KAPX.SC.Y.0068.170805T1953Z-170806T0200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 353 PM EDT SAT AUG 5 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-346-349-052100- /O.CAN.KAPX.SC.Y.0067.000000T0000Z-170805T2200Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- STURGEON PT TO ALABASTER MI- 353 PM EDT SAT AUG 5 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
1 follow-up statement
849 WHUS73 KAPX 060008 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 808 PM EDT SAT AUG 5 2017 LHZ347-348-060115- /O.CAN.KAPX.SC.Y.0068.000000T0000Z-170806T0200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 808 PM EDT SAT AUG 5 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. GUSTY WINDS HAVE DIMINISHED THIS EVENING. THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 5, 3:36 PM EDT, 17 minutes earlier.
Area forecast discussion, Aug 5, 3:36 PM EDT, 17 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
336 PM EDT Sat Aug 5 2017
.NEAR TERM...(Tonight through Sunday)
Issued at 337 PM EDT Sat Aug 5 2017
...Remaining coolish, some showers on Sunday...
High impact weather potential...few non-svr thunderstorms northern
lower MI Sunday afternoon.
High pressure in eastern KY is extending ridging into the upper MS
valley. This ridge separates a departing low in Quebec, and an
incoming low in western KS. Diurnal heating, combined with the
coolest temps remaining aloft, have contributed to some showers over
eastern upper and far ne lower MI. Though that will wane, a stray
diurnal shower from upstream could drift into the region. Better
chances for rain will play out on Sunday in northern lower MI, as
low pressure advances toward the lower OH Valley.
As mentioned above, ongoing diurnal showers over far eastern upper
and ne lower MI will dissipate quickly this evening. However,
additional diurnal showers are firing upstream in ne WI and western
upper MI. This activity also won't have an especially long lifetime.
But, with a coolish airmass in place and a warmer Lake MI, these may
have somewhat more success in crossing the lake than one would
otherwise expect. A stray late afternoon thru mid-evening shower may
be needed in parts of nw lower MI. Otherwise, the wx looks largely
quite late tonight into the start of Sunday...though with some
potential for steepish mid-level lapse rates and the return of 850-
700mb warm advection to allow a stray elevated shower in parts of
northern lower.
Better chances for rain arrive Sunday, particularly in the
afternoon. The incoming low is well to our sw and won't provide a
lot of dynamic support for precip, outside of generally weak warm
advection. However, moist advection will be more prevalent,
especially below 700mb. This should not be enough moisture (or lift)
for widespread cloud cover. So diurnal heating should be sufficient
to develop enough instability for lake breezes to trigger
convection. MlCape values of around 500j/kg aren't impressive from a
svr standpoint, and in fact getting thunder at all will be a
somewhat marginal proposition. But there is certainly enough local
forcing/moisture/instability for sct showers, and a rumble/two of
thunder. These will be most prevalent in northern lower MI in the
afternoon, and away from the stabilizing influence of Lake MI.
Min temps on the cool side tonight, upper 40s to mid 50s for most.
Max temps most commonly low/mid 70s.
&&
.SHORT TERM...(Sunday night through Tuesday)
Issued at 337 PM EDT Sat Aug 5 2017
...Mostly Dry and Warming...
High impact weather potential...none.
Surface low tracks up the ohio river valley Sunday night and Monday.
Meanwhile, aloft, upper low moves through Ontario, dragging the main
trough through the region late Monday. Small but sharp ridge moves
through Tuesday.
Surface low is quite far south for significant , but models
showing 70+% RH in the 850-700mb layer Sunday night with some weak
energy moving through northern MI until upper trough goes
through. So small chance for lingering showers Sunday night.
Monday, daytime heating and cold pool overhead could kick off some
isolated afternoon showers south until mid level moisture is
stripped away with the upper trough. Otherwise, high moves in
Monday night, clearing out skies and helping temperatures Tuesday
warm to near normal.
&&
.LONG TERM...(Tuesday night through Saturday)
Issued at 337 PM EDT Sat Aug 5 2017
Extended continues to look fairly quiet into the weekend, with high
pressure overhead most of the time. A weak, elongated boundary could
bring some scattered showers Thursday. Details are a little murky
into the weekend with rain/storm chances. Seeing signs across
guidance for a potential cutoff low to our west. Some are a little
faster with it and could affect the area Saturday, some a bit slower
and affecting the area Sunday. Will see how it develops in the
coming days. Temperatures expected to run near to slightly above
normal through the period.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 137 PM EDT Sat Aug 5 2017
VFR. Some showers possible late tonight into Sunday.
Low pressure will continue to move away from the region, across
Quebec. However, an incoming low will move east from the
central/southern high plains. Clouds will thicken into lower MI
ahead of this low tonight, and some showers will enter the picture
very late tonight into Sunday. MBL has the best chance of being
impacted by showers, though this will fall out of a mid-cloud
deck, and VFR conditions are expected.
Ongoing gusty nw winds will back to the sw and decrease
substantially late today into tonight.
&&
.MARINE...
Issued at 337 PM EDT Sat Aug 5 2017
Winds/waves will continue to diminish as low pressure moves away
from western Quebec. We'll return to a somewhat more typical late
summer pattern, with weaker systems impacting the region. A ridge
of high pressure will edge east from the Upper MS Valley, before a
low advances east toward the Ohio Valley by Sunday night. A light
westerly breeze Sunday will become northerly on Monday.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT until 6 PM EDT this evening for MIZ017-
018-024.
LH...SMALL CRAFT ADVISORY until 6 PM EDT this evening for LHZ345-346-
349.
GALE WARNING until 6 PM EDT this evening for LHZ347-348.
LM...NONE.
LS...NONE.
&&
NEAR TERM...JZ
SHORT TERM...KF
LONG TERM...AM
AVIATION...JZ
MARINE...JZHazardous weather outlook, Aug 5, 12:03 PM EDT, 3 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 1203 PM EDT Sat Aug 5 2017 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 061200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel-5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI-Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-Point Betsie to Sleeping Bear Point MI-Manistee to Point Betsie MI-Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-Mackinac-Emmet-Cheboygan-Presque Isle- Charlevoix-Leelanau-Antrim-Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-Manistee-Wexford-Missaukee- Roscommon-Ogemaw-Iosco-Gladwin-Arenac- 1203 PM EDT Sat Aug 5 2017 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Today and tonight. Gale force winds gusts are expected on parts of Lake Huron this afternoon. High swim risk conditions due to strong waves and currents will persist through this afternoon on Lake Huron beaches of northeast lower Michigan...mainly from Thunder Bay to the Straits. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a slight chance of thunderstorms on Sunday across northern Lower Michigan. Severe storms are not expected. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any significant weather and rainfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord && For more information visit http://weather.gov/gaylord. JZ
Nearby
Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.